Skip to comments.Hundreds of Iraq police fall ill at meal
Posted on 10/08/2006 4:40:30 PM PDT by ARealMothersSonForever
BAGHDAD, Iraq - Hundreds of Iraqi policemen fell sick from poisoning Sunday at a base in southern Iraq after the evening meal breaking their daily Ramadan fast, and officials said they were investigating whether the poisoning was intentional.
An official with the Environment Ministry said 11 policemen had died. However, the governor of Wasit province where the poisoning took place denied any deaths, though he said some of the victims were in critical condition. There was no immediate explanation for the contradictory reports.
Some of the policemen began bleeding from the ears and nose after the meal, said Jassim al-Atwan, an inspector for the Environment Ministry, who was serving as a liaison in the investigation between the Health Ministry and the base, located in the town of Numaniyah.
"Hundreds of soldiers were poisoned after taking food and water in the iftar," Wasit Gov. Hamad al-Latif told the Associated Press, referring to the meal that breaks the sunrise-to-sunset fast during the Islamic holy month. "Investigations are under way to determine the cause."
Samples of the food and water were being tested "to determine the substance in them" and will be sent to Baghdad for further tests, al-Latif said.
Sunni insurgents who have targeted police and military forces with bombings and shootings have not been known to use poisoning as a weapon. But the suddenness and severity of the sickness raised speculation that the incident could be a new attack. The division is mainly made up of Shiites.
Between 600-700 policemen were affected to varying degrees, and 11 who had the heaviest amount of the food had died, al-Atwan told The Associated Press.
Some of the soldiers collapsed as soon as they stood up from them meal, others fell "one after the other" as they headed out to the yard in the base to line up in formation, al-Atwan said.
Iraqi ambulances and helicopters sent by the U.S. military rushed the policemen to hospitals in Numaniyah and the nearby city of Kut.
The afflicted policemen belonged to the 4th Division of the National Police, nicknamed the "Karrar" Division, after a title of Imam Ali, the most revered Shiite saint.
The division normally operates around the town of Salman Pak on the southeastern outskirts of Baghdad an area of intense Shiite-Sunni killings. The division was sent to the base in Numaniyah, 60 miles southeast of the capital, for further training.
Al-Latif said food and water at the base are provided by an Australian contractor working through Iraqi subcontractors. He did not identify the Australian firm.
That is why many of us are speculating about the compound. Looks like someone studied up on accelerating whatever compound(s) utilized. Some things by themselves are relatively low in toxicity. Mix two or three in different foods, and it could be fast acting and horrific. It is a big story. Unless one believes that our people are not a target as well.
Warfarin apparently tastes like vanilla. So, I can see where it could be in food without raising the victim's suspicion. But, I would think that it would have to be in large quantities, and I'm not sure it could act that quickly.
Luckily, I do not touch vanilla, mexican or otherwise. Even among ice cream flavors, it is among my least favored, and has been for years. Something else will get me, but not mexican vanilla.
Yep. And the next ones will be larger, and more lethal. You know that they did several test runs, likely on innocent civilians.
DMSO will carry stuff throughout the body, but that stuff tastes like oysters. Immediately you get this taste in your mouth.
But if they served oysters.....
I take Coumadin for a blood clotting condition and I find it very hard to believe that this is the culprit. When you first start on the regiment, you have to take shots in the stomach along with the pill form for over a week. The shot is the instant acting and the pill is the slow acting. Once the pill catches up and can keep the blood at the thinness required for your condition, then you can stop the shots. If they stood up and collapsed with bleeding, etc., it must be something more potent.
"Some of the policemen began bleeding from the ears and nose after the meal, "
' can you juice Coumadin up to make it faster acting? "
I don't know. It still has to be metabolized after ingestion , so there would still be the time factor.
Coumadin overdoses usually start bleeding in the brain or intestine or after injuring themselves.
The spontaneous hemorrhaging is what you might see with a huge heparin overdose-but, that's given by injection.
Unless a terrorist chemist has found a way to weaponize heparin...
Let's use the Al Qaeda prisoners as food testers.
I've been reading medical texts. I just can't find anything that indicates that overdoses of warfarin can result in sudden onset of serious bleeding.
Has anyone ever been known to weaponize heparin?
More potent is the assumption here.
Uh - what was my diagnosis?
Not normal food poisoning like e coli or salmonella. Literal poison in the food. You don't bleed through your ears 15 minutes after a meal with those.
Yeah, I know ive never eaten anything so bad my ears bled.
" If it wern't for them this war would have been over by now. They the DEMOCRATS and the MSM are responsible for all this bs."
I agree. They were forcing us to try to fight a PC war, instead of wiping out all the badguys the first month, they were the ones who keep encouraging the terrorists, giving them hope, that if they just hang in there, the Dems will force us to withdraw from Iraq.